Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Weakly almost periodic and uniformly continuous functionals on the Fourier algebra of any locally compact group

Author: Edmond E. Granirer
Journal: Trans. Amer. Math. Soc. 189 (1974), 371-382
MSC: Primary 43A60
MathSciNet review: 0336241
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define for any locally compact group G, the space of bounded uniformly continuous functionals on Ĝ, $ UCB(\hat G)$, in the context of P. Eymard [Bull. Soc. Math. France 92 (1964), 181-236. MR 37 #4208] (for notations see next section). For $ u \in A(G)$ let $ {u^ \bot } = \{ \phi \in VN(G);\phi [A(G)u] = 0\} $.

Theorem. If for some norm separable subspace $ X \subset VN(G)$ and some positive definite $ 0 \ne u \in A(G),UCB(\hat G) \subset $ norm closure $ [W(\hat G) + X + {u^ \bot }]$ then G is discrete. If G is discrete then $ UCB(\hat G) \subset AP(\hat G) \subset W(\hat G)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A60

Retrieve articles in all journals with MSC: 43A60

Additional Information

Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society